Hi, my forearms were badly burned and extensively blistered during an IPL, (2nd degree). I now have new, white skin covering about 80% of the area interlaced with the olive-toned, untouched skin. I'm thinking of using a topical lightener on the darker skin, which stands out in stripes/grid lines against the squares of injured skin. But it seems impossible not to touch the hypopigmented skin with the lightener & I'm afraid those areas will then never re-pigment. Any suggestions? Thank you, Julie
Can I Use Topical Lightener to Even out Mixed Hypo + Hyperpigmented Skin Following IPL Burn?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Skin Lighteners after IPL
Sorry to hear about your unfortunate outcome with IPL. Of course, it would be difficult to say exactly the best course of action for you without seeing you but here are some basics. I don't know how long it's been since your treatment but some areas that are now light may still re-pigment with time on their own. This of course would be ideal. Over time the stripes should begin to blend so there is not such a sharp line of demarcation between treated and untreated. Lightening/bleaching creams will help speed up this process generally, especially when used in combination with some type of mild exfoliating cream or lotion (Am-lactin lotion for example), the diligent use of sunscreen and sun avoidance. Getting sun on these areas may exacerbate the problem rather than improve it. (some patients will attempt to tan the area---definitely DO NOT) The lightening agents will not effect or further lighten the light areas, so you don't need to worry about spot or stripe treating only.
Best of luck
Dr. Grant Stevens
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.